Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 57, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 21, 1995, 7:31 AM EDT for Lancaster County, Pennsylvania. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 1995, 7:31 AM EDT (11:31 UTC)
- Expired
- Jul 21, 1995, 10:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lancaster County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 11.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 211132 FFWCTP PAC071-211430- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 731 AM EDT FRI JUL 21 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1030 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...LANCASTER COUNTY AT 730 AM... MILL CREEK AT SMOKETOWN HAD RISEN TO A STAGE OF 8.0 FEET. FLOOD STAGE AT SMOKETOWN IS 8.0 FEET. HEAVY RAINS FROM EARLY MORNING THUNDERSTORMS HAVE CAUSED SOME SHARP RISEON SMALL STREEMS AND CREEKS IN LANCASTER COUNTY. 2.15" OF RAIN WAS REPORTED FROM NEW HOLLAND AND STATE COLLEGE DOPPLER RADAR ESTIMATED A SWATH OF 2 TO 2.5" RAINS FROM NEW HOLLAND SOUTHWEST TO THE VICINITY OF LANCASTER. ALTHOUGH HEAVY RAINS HAVE ENDED... RISES ON SOME AREA STREAMS AND CREEKS CAN STILL BE EXPECTED THIS MORNING. LA CORTE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:50 AM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 21, 2:50 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 245 AM EDT FRI JUL 21 1995 KCCX 88D...COUPLED WITH THE LATEST KCLE LOOP...SHOWS A COUPLE BANDS OF PCPN YET TO MIGRATE EAST ACROSS THE AREA. THE FIRST WILL LIKELY MOVE ACROSS THE NORTHERN TIER COUNTIES... WHILE THE SECOND WILL CROSS THE SOUTHERN MTS AND INTO THE HARRISBURG AREA AROUND DAYBREAK. HOWEVER... WITH THE LOWER SFC DEWPOINTS IN PLACE OVER THE REGION... EXPECT THE TREND OF THE OVERNIGHT TO CONTINUE... WITH THE SHOWERS GENERALLY WEAKENING AS THEY MOVE EAST. THE FLY IN THE OINTMENT IN THE SHORT TERM HAS BEEN OVER THE LOWER SUSQUEHANNA VALLEY...WHERE...IN THE LAST FEW MINUTES... A FEW CELLS HAVE BEGUN FIRING. AS POINTED OUT BY PHL... THESE CELLS LINE UP WELL WITH THE NGM SFC MST CONVERGENCE. WITH THEIR GENERAL NORTHEAST MOVEMENT AND THEIR MESOSCALE FORCING MECHANISM MOVING INTO EXTREME EASTERN PA BY 12Z... WOULD OPT TO JUST KEEP TSTMS IN THE LOWER SUSQ OF CTP CO/S THIS AM. AVN AND ETA NOW COMING MORE INTO LINE WITH EARLIER NGM FORECAST... AND TRACK SURFACE WAVE FARTHER TO THE SOUTH AND EAST... ALTHOUGH NGM STILL THE FASTEST. BY 48 HOURS... ALL MODELS PRETTY WELL CONVERGE ON THE SAME SOLUTION... SO WILL HAVE TO PUT HIGHER CONFIDENCE IN NGM THIS AM. LOW LEVEL ERLY FLOW ASSOCIATED WITH SFC LOW OVER DELMARVA...COUPLED WITH REMNANTS OF FRONT...WILL LIKELY KEEP CLOUDS AND A FEW SHOWERS IN THE SOUTHEAST ZONES SAT... WITH SOME DRYING FOR THE WESTERN 2/3 OF CTP COUNTIES. JUNG
In the hours before
Special weather statement, Jul 21, 7:02 AM EDT, 29 minutes before
PAZ066-211200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 702 AM EDT FRI JUL 21 1995 HEAVY RAINS FROM THUNDERSTORMS EARLY THIS MORNING HAVE CAUSED SHARP RISES ON SMALL STREAMS AND CREEKS IN LANCASTER COUNTY. OF MOST NOTE IS MILL CREEK AT SMOKETOWN WHICH AT 700 AM HAD RISEN TO A STAGE OF 7.4 FEET. FLOOD STAGE AT SMOKETOWN IS 8.0 FEET. ALTHOUGH HEAVY RAINS ARE OVER FOR THE MOST PART THIS MORNING... SOME ADDITIONAL RISES CAN STILL BE EXPECTED ON SMALLER STREAMS AND CREEKS THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO AND BE PREPARED FOR FAST ACTION IF A WARNING IS ISSUED. JUNG
Special weather statement, Jul 21, 7:03 AM EDT, 28 minutes before
PAZ066-211200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 702 AM EDT FRI JUL 21 1995 HEAVY RAINS FROM THUNDERSTORMS EARLY THIS MORNING HAVE CAUSED SHARP RISES ON SMALL STREAMS AND CREEKS IN LANCASTER COUNTY. OF MOST NOTE IS MILL CREEK AT SMOKETOWN WHICH AT 700 AM HAD RISEN TO A STAGE OF 7.4 FEET. FLOOD STAGE AT SMOKETOWN IS 8.0 FEET. ALTHOUGH HEAVY RAINS ARE OVER FOR THE MOST PART THIS MORNING... SOME ADDITIONAL RISES, CAN STILL BE EXPECTED ON SMALLER STREAMS AND CREEKS THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO AND BE PREPARED FOR FAST ACTION IF A WARNING IS ISSUED. JUNG
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.